Posted by AprilA. on March 2, 2000, at 23:09:44
In reply to Re: Impairment????, posted by Elizabeth on March 1, 2000, at 23:35:16
> > 2.Is Schizophrenic "burnout" from the progression of the disease or from the years of medication?
> Do we have a definition for "burnout?" I'm not sure what you mean.
Permanent damage to neurons(burning out) that causes negative symptoms like apathy, anhedonia, withdrawal.
> > Would a fairly short time (2 years) on massive doses of the old neuroleptics (thorazine,etc) leave behind negative symptoms which might not be recognized as side effects?
> Umm...can you rephrase?
Sorry that was kind of garbled. I'll try again.
If a person had "neuroleptic-induced deficit syndrome" because of the medicine would it be permanent? After the medicine was gone it might be diagnosed as depression rather than recognized as lingering damage from the neuroleptics.
It said in the Stahl Psychopharmacology (from the booklist) this syndrome was more common in people who were given these drugs with no underlying Psychosis, as happened to this person. It was unclear to me if this syndrome was permanent.
Thanks a lot for responding.AprilA